Childhood Diseases

Posted by: robza | 2009-12-10


high fever/teething/rash - antibiotic not helping

Dear Paed - My 9 month old lb is growing the first two upper teeth, he already has bottom teeh. one and half weeks ago he developed high fever which prompted a visit to doc. he just had a recurring fever, no cough, no rash. doc said he had sores in the mouth and gave him antibiotic together with nystatin suspension. b4 the day was up, lb was his cheerful self once more. he completed his antibiotic course, although our helper omitted to give him the nystatin. but this monday, things took a turn for the worse. fever returned, now with cough. again, we took him to doc, who now gave him an injection and anada antibiotic. now the lb has rash on the body and is still feverish. m worried that doc went overboard by giving him two antibiotics and an injection in just a week and m inclined not to take him back to that doctor. should i be worried? isn' t that too hectic 4 a 9 month old?does my my lb' s rash have anything to do with side effects or is it an indication of roseola or rubeola? please your advice will be mosat appreciated.

Expert's Reply



Your baby almost certainly has Roseola. His fever will now disappear. Antibiotics should not be given for Roseola which is a viral illness. The rash will last about 2 to 3 days. Stop the antibiotic and all of the other medicines too. Only give your baby a good probiotic such as Reuteri infant drops 5 drops daily for at least 10 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: robza | 2009-12-11

Thanks doc, that' s exactly the case with my lb. it' s 3 days now and the fever has subsided, only rash persists. i hear it will take another 4-5 days to clear as well. two further questions though. is it safe to stop antibiotic even b4 he' s finished the course i.e would there be no complications? also, the gp gave allergex, for allegic reactions arising out of the effects of the antibiotic. should i also stop the allergex as well? thanks a mill

Reply to robza

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.